Alert archive / Idaho / Special Weather Statements in 2014

Special Weather Statement, NWS Pocatello, ID

August 7, 2014Bingham County, Power County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 7, 2014, 6:39 AM MDT for Bingham County, Power County, Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 6:39 AM MDT (12:39 UTC)
Expired
Aug 7, 2014, 7:30 AM MDT
In force
51 min
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 10 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 0.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-350 J/kg
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS85 KPIH 071239
SPSPIH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
639 AM MDT THU AUG 7 2014

IDZ017-020>022-071330-
MINIDOKA ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-
639 AM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  SOUTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 730 AM MDT

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   FORT HALL EAGLE LODGE... FORT HALL BUFFALO LODGE... TABER AND 
  STERLING...

PATCHY FOG HAS DEVELOPED IN A FEW LOCATIONS THIS MORNING. IDAHO 
FALLS REPORTED 3/4 MILES VISIBILITY AND BURLEY 4 MILES. EXPECT 
PATCHY FOG TO BE AROUND UNTIL 900 AM MDT. 

LAT...LON 4288 11256 4254 11306 4252 11395 4366 11242
      4362 11179

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:12 AM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 3:12 AM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
312 AM MDT THU AUG 7 2014

.DISCUSSION...PRECIPITABLE WATER VALUES ACROSS THE FORECAST AREA ARE
BEGINNING TO EDGE DOWNWARD TODAY...MOSTLY .80 TO 1.00 INCH RANGE. THE
UPPER LOW IS STILL OVER SOUTHERN IDAHO AND WILL BE MOVING INTO
WYOMING THIS EVENING. VERY WET GROUND STILL REMAINS ACROSS THE
FORECAST AREA AND IT WILL TAKE LESS PRECIPITATION TO PRODUCE SOME
LOCAL FLASH FLOODING. THEREFORE WILL KEEP ALL FLASH FLOOD WATCHES IN
EFFECT UNTIL THIS EVENING. LOW PRESSURE TROUGH NEAR 140W 50N IS
MAKING GOOD TIME...MODELS HAVE IT CROSSING SOUTH BRITISH COLUMBIA
AND NORTHERN IDAHO FRIDAY AFTERNOON AND EVENING. THE NAM IS AN
OUTLIER WITH RESPECT TO THE SOUTHERN PORTION OF THE TROUGH WHICH
COMES THROUGH ON SATURDAY. THE GFS AND EXTENDED MODELS STILL CUTS
OFF A LOW NEAR THE CALIFORNIA COAST SATURDAY AND SUNDAY...A LITTLE
DELAY IN DEVELOPING ANOTHER SURGE OF MONSOON MOISTURE INTO THE EAST
SIDE FO THE STATE ON TUESDAY. THE ECMWF APPEARS OVER DONE BRINGING
THE NEXT WAVE OUT OF THE LOW OVER THE ALEUTIANS AND DEVELOPING A
PRETTY SIGNIFICANT CLOSED LOW OVER OREGON BY WEDNESDAY. HAVE KLEANED
TOWARDS THE GFS WITH A LESSER DEVELOPED LOW NEAR THE CALIFORNIA
COAST AND A LITTLE MORE RIDGING OR SOUTHWESTERLY FLOW INTO THE GREAT
BASIN. RS

&&

.AVIATION...VERY MOIST CONDITIONS REMAIN OVER EAST IDAHO WITH UPPER
LOW CENTERED NEAR SALT LAKE AND UPPER TROUGH EXTENDING NORTH ACROSS
THE REGION. RECENT HEAVY RAINS HAVE PRODUCED POCKETS OF MVFR
CEILINGS AT SEVERAL OBSERVATION SITES THIS MORNING. EXPECT SOME
EROSION OF THIS STRATUS LAYER AFTER SUNRISE. AIR MASS DESTABILIZES
ONCE AGAIN FOR ANOTHER ROUND OF CONVECTIVE ACTIVITY TODAY. POTENTIAL
FOR HEAVY RAINS EXIST ONCE AGAIN WITH LOCAL IFR CEILINGS WITHIN
PRECIPITATION REGIONS. DMH

&&

.FIRE WEATHER...WIDESPREAD SHOWERS AND WIDELY SCATTERED
THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN TODAY. LITTLE CHANGE IN THE
PATTERN IS EXPECTED INTO THE WEEKEND WITH CONTINUED THREAT OF
THUNDERSTORMS EACH DAY. HEAVY RAIN IS POSSIBLE ESPECIALLY TODAY WITH
VERY DEEP MOISTURE ACROSS THE REGION. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING IDZ017>025-031-032.

&&

In the hours before

Special weather statement, Aug 7, 6:39 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
639 AM MDT THU AUG 7 2014

IDZ017-020>022-071330-
MINIDOKA ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-POWER ID-CASSIA
ID-BANNOCK ID-BLAINE ID-
639 AM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
  NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  SOUTHEASTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
  NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
  NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
  NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
  SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO

UNTIL 730 AM MDT

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   FORT HALL EAGLE LODGE... FORT HALL BUFFALO LODGE... TABER AND
  STERLING...

PATCHY FOG HAS DEVELOPED IN A FEW LOCATIONS THIS MORNING. IDAHO
FALLS REPORTED 3/4 MILES VISIBILITY AND BURLEY 4 MILES. EXPECT
PATCHY FOG TO BE AROUND UNTIL 900 AM MDT.

LAT...LON 4288 11256 4254 11306 4252 11395 4366 11242
      4362 11179

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:29 PM MDTSpecial Weather StatementPIHCuster61 min
Aug 7, 7:51 AM MDTSpecial Weather StatementPIHBannock, Bingham, Power84 min
Aug 7, 2:13 PM MDTFlash Flood WarningPIHBlaine3 hr
Aug 7, 3:31 PM MDTSpecial Weather StatementPIHBonneville59 min
Aug 7, 3:42 PM MDTSpecial Weather StatementPIHOneida63 min
Aug 7, 3:49 PM MDTSpecial Weather StatementPIHBonneville56 min
Aug 7, 3:57 PM MDTSpecial Weather StatementPIHMadison63 min
Aug 7, 4:25 PM MDTSpecial Weather StatementPIHBonneville, Madison50 min
Aug 7, 4:27 PM MDTSpecial Weather StatementPIHBlaine63 min
Aug 7, 4:35 PM MDTSpecial Weather StatementPIHPower40 min
Aug 7, 4:48 PM MDTFlash Flood WarningPIHMadison, Teton3 hr
Aug 7, 4:58 PM MDTSpecial Weather StatementPIHBannock47 min
Aug 7, 5:12 PM MDTSpecial Weather StatementPIHJefferson48 min
Aug 7, 5:27 PM MDTSpecial Weather StatementPIHCuster63 min
Aug 7, 5:30 PM MDTSpecial Weather StatementPIHBlaine60 min
Aug 7, 5:49 PM MDTSpecial Weather StatementPIHFremont56 min

Nearby

Special Weather Statements in Idaho, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.